MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD¿ J CONNECTOR LOOP WITH FLEXIBLE EXTENSION TUBING; J-LOOP CONNECTOR

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD¿ J CONNECTOR LOOP WITH FLEXIBLE EXTENSION TUBING; J-LOOP CONNECTOR
Catalog Number 385121
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that leakage occurred from the connection between the bd¿ j connector loop with flexible extension tubing and the reflux valve.There was no report of exposure, injury, or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: a device history report was conducted for lot number 7327648.During our review no abnormalities related to this event were found during our monitoring of the manufacturing process.According to our records this lot of j loop luer slip was manufactured 12/20/2017, and this is the only instance of leakage occurring in this lot.According to the sampling plan applied for product performance, this lot was accepted and released, with no defects being noted during final assembly or in packaging visual inspections.A sample and photograph were submitted by your facility for evaluation and testing.Although the photograph shows the reported failure mode occurring, no abnormalities could be identified in the returned sample despite attempts to identify the cause using leakage testing and microscopic evaluation of the device.A possible explanation for this phenomena is the sterilization process of all potentially contaminated devices.The high heat of this process is sufficient to result in the deformation of the septum, potentially sealing any openings that would allow the passage of fluid.Based on investigation results to date, root cause for manufacturing process cannot be determined.Bd will continue to track and trend for this issue.In case any emerging trend is detected, further actions will be taken if necessary.Based on an evaluation of severity and frequency it was determined that no corrective action is required at this time.
 
Event or Problem Description

Brand Name
BD¿ J CONNECTOR LOOP WITH FLEXIBLE EXTENSION TUBING
Common Device Name
J-LOOP CONNECTOR
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MDR Report Key7930669
Report Number9610847-2018-00316
Device Sequence Number1513910
Product Code JKA
UDI-Device Identifier30382903851219
UDI-Public30382903851219
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Catalogue Number385121
Device Lot Number7327648
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2018
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer09/11/2018
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;